Colorado, 2025Tornado and Flash Flood in Colorado, August 10, 2025
August 10, 2025 · NWS BOU · 11 events in 6 counties and zones
Strong to severe thunderstorms develop across northeast Colorado. Large hail was the main impact.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms develop across northeast Colorado. Large hail was the main impact. A brief tornado form east of Denver over the open plains. No damage was reported with the tornado. Numerous photos and reports were passed along to the National Weather Service.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 10, 12:29 PM MST, 1 hour 36 minutes earlier. Its key messages:
- Another round of strong to severe thunderstorms possible this afternoon across the urban corridor and eastern plains.
- Elevated fire conditions will continue over the higher terrain through Wednesday.
- Drier and warmer weather develops Monday and continues through Wednesday.
Area forecast discussion, Aug 10, 12:29 PM MST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
129 PM MDT Sun Aug 10 2025
.KEY MESSAGES...
- Another round of strong to severe thunderstorms possible this
afternoon across the urban corridor and eastern plains.
- Elevated fire conditions will continue over the higher terrain
through Wednesday.
- Drier and warmer weather develops Monday and continues through
Wednesday.
&&
.DISCUSSION /Through Sunday/...
Issued at 129 PM MDT Sun Aug 10 2025
Over the past couple hours, northeast winds have surged westward,
into the northern foothills. It's been a little slow to make it
into the southern foothills. Outflow from convection to the
southwest of Denver will likely keep the best moisture out of the
southern foothills. A Severe Thunderstorm Watch has been issued
for much of eastern Colorado and most of the urban corridor
(except Jefferson County) where dew points are in the 50s (or
better), MLCAPE is 1000- 2000 J/kg and 0-6km Bulk Shear is 35-40
knots. These ingredients are expected to produce strong/severe
storms, including some supercell thunderstorms. Large hail to 2.5
inch in diameter and 70 mph will be the main threats. A tornado or
two is also possible. Isolated flash flooding will be possible
where multiple storms train over the same area. The Severe
Thunderstorm Watch runs until 8PM, afterwards storms should be
weaker. However, some models show a second round of weaker storms
mid to late evening, so will continue with decent (30- 60%) PoPs
for this.
For Monday, the upper level trough axis will be just east of the
area with a dry subsident northwest flow aloft. In addition to the
drier air in place, soundings show a strong mid level inversion,
around 450mb. This is expected to keep showers and storms from
developing on Monday. If this system slows a little, the southern
part of the forecast area could pick up a few showers and storms,
so will have low PoPs in these areas.
The upper level high begins to build over the area Tuesday and
will be centered over the Central Rockies Wednesday and at least
into early Thursday. Warmer air returns to the area under this
pattern with highs expected to reach the 90s Wednesday and
Thursday across northeast Colorado. Dry conditions are expected
for Tuesday and Wednesday with dry air over the area and the
subtropical moisture cut off from the area. On Thursday, the ridge
may drift eastward enough for the subtropical moisture to lift
northward into the area.
For Friday and next weekend, the upper level high will be over
the south central and southeast part of the country. This will
result in a weak south to southwest flow across the Central and
Southern Rockies. Subtropical (monsoon) moisture travels northward
into the area. Expected at least scattered afternoon/evening
thunderstorms in the mountains each day (Friday-Sunday) under this
pattern and possibly onto the plains. Temperatures take a step
back and will be closer to normal, which is upper 80s to lower 90s
over northeast Colorado.
&&
.AVIATION /18Z TAFS through 18Z Monday/...
Issued at 1141 AM MDT Sun Aug 10 2025
Light north/northeast winds will increase as they shift
northeast/east as a boundary moves through soon. With
thunderstorms already forming over the higher terrain west and
southwest of Denver, expect them to affect APA around 19Z. The
initial storms are expected to stay south of DEN, but not by much
with outflow winds possible, so a wind shift to the
south/southeast seems the most likely direction for the first wind
shift this afternoon. Moved up the PROB30 to 19Z with storms near
DEN and will continue with the PROB30 through the afternoon. With
an evening round of storms possible, will have a PROB30 until
04Z.
For Monday, south to southwest drainage winds are expected to
become north to northeast after 16Z and stay northeasterly through
the day. With drier air moving in and a strong mid level
inversion, no thunderstorms are expected in the Denver area
Monday.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...Meier
AVIATION...Meier
Hazardous weather outlook, Aug 10, 8:33 AM MST, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
933 AM MDT Sun Aug 10 2025
COZ030>051-111500-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
933 AM MDT Sun Aug 10 2025
This hazardous weather outlook is for northeast and north central
Colorado.
.DAY ONE...Today and Tonight
Scattered showers and thunderstorms will track east across the
area this afternoon and evening. Thunderstorms will be most
numerous over the Palmer Divide and eastward across Elbert and
Lincoln Counties. A few storms could become severe, mainly over
the plains where golfball size hail and 70 mph winds will be
possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Drier conditions return to the area Monday and continue into at
least mid week. Temperatures will begin to warm as well with highs
returning to the 90s Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be required today or tonight.
In the hours before
Special weather statement, Aug 10, 11:14 AM MST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Denver CO
1214 PM MDT Sun Aug 10 2025
COZ034-036-039-101900-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County CO-
1214 PM MDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PARK...
SOUTHEASTERN CLEAR CREEK...CENTRAL JEFFERSON AND NORTHWESTERN
DOUGLAS COUNTIES UNTIL 1 PM MDT...
At 1214 PM MDT, Doppler radar was tracking a strong thunderstorm
over Conifer, or 25 miles southwest of Denver, moving northeast at
15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Southwestern Denver, southwestern Lakewood, southwestern
Littleton, Golden, Evergreen, Morrison, Aspen Park, Indian Hills,
Tiny Town, Conifer, Kittredge, Idledale, Red Rocks Park, Pine
Junction, Chatfield Reservoir, Wah Keeney Park, Genesee, Shaffers
Crossing, Ken Caryl and Columbine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3976 10522 3964 10510 3963 10511 3962 10511
3963 10509 3962 10509 3962 10510 3961 10510
3961 10508 3959 10505 3957 10505 3956 10506
3952 10508 3943 10539 3956 10551
TIME...MOT...LOC 1814Z 232DEG 11KT 3952 10534
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BonnerSpecial weather statement, Aug 10, 12:19 PM MST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Denver CO
119 PM MDT Sun Aug 10 2025
COZ037-101945-
Central and Southeast Park County CO-
119 PM MDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN PARK COUNTY UNTIL 145
PM MDT...
At 119 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Lake George, or 51 miles southwest of Denver, moving
east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Lake George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3898 10547 3913 10547 3913 10544 3911 10543
3911 10542 3910 10541 3910 10540 3911 10540
3910 10539 3910 10537 3913 10537 3913 10533
3897 10533
TIME...MOT...LOC 1919Z 270DEG 14KT 3907 10540
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BonnerSpecial weather statement, Aug 10, 1:41 PM MST, 24 minutes before
Special Weather Statement
National Weather Service Denver CO
241 PM MDT Sun Aug 10 2025
COZ040-045-102115-
Central and East Adams and Arapahoe Counties CO-North Douglas
County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
241 PM MDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DENVER...
NORTHWESTERN ARAPAHOE AND WESTERN ADAMS COUNTIES UNTIL 315 PM MDT...
At 241 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Commerce City, or 10 miles northeast of Denver,
moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Northeastern Denver, Aurora, eastern Commerce City, Denver
International Airport, D.I.A Terminal and Concourses, Watkins,
Manila Village and Buckley SFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3968 10481 3985 10490 4000 10455 4000 10451
3964 10442 3965 10449 3966 10450 3965 10451
3965 10452
TIME...MOT...LOC 2041Z 248DEG 14KT 3980 10478
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BonnerEvent by event
8 hail, 1 flash flood, 1 tornado, 1 flood. Local standard time, as filed.
Flash Flood, Adams
- When
- August 10, 2:05 PM MST to 2:45 PM MST
- Where
- Adams County, 7.67 mi NE of Aurora to 7.69 mi NE of Aurora
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.810, -104.750
Time and location estimated. Video of water flowing down the entire street from gutter to gutter.
Hail, Weld
- When
- August 10, 2:58 PM MST
- Where
- Weld County, 2.52 mi ESE of Masters
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.280, -104.210
Hail, Morgan
- When
- August 10, 3:21 PM MST to 3:22 PM MST
- Where
- Morgan County, 0.87 mi NE of Orchard
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 40.340, -104.110
Tornado, Arapahoe
- When
- August 10, 3:25 PM MST to 3:29 PM MST
- Where
- Arapahoe County, 1.27 mi WSW of Peoria to 1.11 mi SW of Peoria
- Rating
- EFU
- Path length
- 0.37 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 39.660, -104.140
Several reports and pictures of a brief tornado over an open field.
Hail, Jefferson
- When
- August 10, 6:01 PM MST to 6:03 PM MST
- Where
- Jefferson County, 6.19 mi WSW of Jefferson Co Arpt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.870, -105.230
The report was from mPING.
Hail, Boulder
- When
- August 10, 6:08 PM MST to 6:11 PM MST
- Where
- Boulder County, 2.76 mi S of Niwot
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 40.060, -105.170
Hail, Boulder
- When
- August 10, 6:10 PM MST to 6:14 PM MST
- Where
- Boulder County, 2.76 mi S of Niwot
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.060, -105.170
The report was from mPING.
Hail, Boulder
- When
- August 10, 6:13 PM MST to 6:17 PM MST
- Where
- Boulder County, 2.81 mi S of Niwot
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.060, -105.160
The report was from mPING.
Hail, Boulder
- When
- August 10, 6:20 PM MST to 6:22 PM MST
- Where
- Boulder County, 3.45 mi N of Lafayette
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.050, -105.080
The report was from mPING.
Hail, Boulder
- When
- August 10, 6:25 PM MST to 6:28 PM MST
- Where
- Boulder County, 2.07 mi N of Lafayette
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.030, -105.080
The report was from mPING.
Flood, Weld
- When
- August 10, 7:19 PM MST to 8:30 PM MST
- Where
- Weld County, 0.37 mi W of Johnstown to 0.36 mi W of Johnstown
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.330, -104.857
Minor street flooding at CO-60 and Harriett Avenue in Milliken, relayed via NWSChat.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oregon, August 10 to 12, 20252 deaths · 1 event
- Flash Flood and Damaging Winds in Iowa, August 10, 20251 death · $97,000 · 83 kt wind · 4 events
- Tornado and Flash Flood in Nebraska, August 10, 2025$1.2 million · EF0 · 9 events
- Flash Flooding in Wisconsin, August 10, 2025$330,000 · 3 events
- Flash Flooding in Missouri, August 10, 2025$301,000 · 2 events
- Hail and Damaging Wind in New Mexico, August 10, 2025$250,000 · 2 in hail · 5 events
- Flash Flooding and Flooding in Florida, August 10, 2025$125,000 · 4 events
- Flash Flood and Damaging Winds in Kansas, August 10 to 11, 202570 kt wind · 16 events
- Hail and Damaging Winds in Colorado, August 10, 20251 in hail · 9 events
- Tornadoes and Flash Flooding in Iowa, August 10, 202550 kt wind · 8 events
- Flash Flooding and Flooding in Puerto Rico, August 10 to 11, 2025$10,000 · 6 events
- Damaging Winds in Kansas, August 10, 202559 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272001, 1272003, 1272005, 1272004, 1272008, 1272012, 1272007, 1272006, 1272010, 1272009, 1272002.